I am slowly recovering from a yeast infection right now.I was put on some antibiotics that probably weren't needed.I thought I had a sinus infection and in reality it was when the high pressure systems come through that I get symptoms of sinusitis.It started about 1 week after taking the antibiotics.I first got the burning then the itching.It was really bad.My vulva swelled up to the point where the inner skin was exposed.Very painful.I wouldn't wish this on my worst enemy.I haven't worn underwear in a week and went to the doctors in a nightgown.I tried the monistat 3day and it felt a bit better but not totally gone.Then I tried another three day and no relief.I finally went to the doctor who gave me a pill that works over 7 days in your body.By the third day I went back and my family doctor examined me.My vulva swelled so much that it now has no elasticity.The lips don't stay together.Will this change?

Views: 240

Replies to This Discussion

Goodness, I hope so. I would think that when your body is fully recovered from the infection and you're less irritated that the tissues will be resilient enough to return to their original shape. Sounds to me like the infection is still in your system. I can't use Mono 3 or any other OTC treatments - just doesn't help. My doc always puts me immediately on diflucan pills and prescription gynazole cream.

We've had a couple of really good discussion threads on yeast infections:

any alternatives to use for yeast infection? PLEASE HELP ME and For all you women out there
Each and every time that I get an antibiotic, my CNP also prescribes diflucan to start using after the third day of the antibiotic, we've done it this way ever since I was diagnosed. Because the antibiotic will alter your system, you need to be aware of what happens with the other systems in your body....and I guess this is one we forget. I sure hope that it doesn't happen a lot for you, that the end is near...but keep in touch with your doc in case something changes or doesn't get better as it should. Did you try an OB/GYN? or even a call to them, might be worth it.
Good luck, I can't imagine the pain and suffering you are going through.
I am still itching and my feet and legs have swelled up.The swelling of my vulva has decreased a bit but still swollen.I am sure the antibiotic had something to do with it.I haven't had a yeast infection in about 3 years.My sugars are well controlled.
I still get the odd itch but not like before.My feet are starting to look like their normal size,just a little bit of water in my legs.My labia still appears to be swollen.It is very tender to touch and gets itchy.If it keeps on I will go see my doctor.I am trying vagasil on the skin to help ease the itch.It looks like it will be okay though,no stretching.Next time I will not try to medicate myself and I will go straight to the doctor!
It has started back up.The itching and burning.I didn't think that I was totally healed because when I would wipe I still got a tingling feeling in the skin.Tomorrow morning I am going back into the doctor.My husband has been a saint through all this.
If the area hasn't returned to normal, the infection hasn't gone away. They have a way of just hanging on. You need something Rx-strength, Dee. Don't settle for anything less than a pill/cream combo to get this thing out of your system once and for all. I hope your doc is able to heal you quickly!
Went to the doctor this morning and he examined me and said that the swelling has gone done but I am still a bit red.He gave me another diflucan and said all the things they tell you to do to stay healthy down there.He suggested boxer underwear to keep the area open so it will heal.I will be glad when I can get back to being normal again.Who knows,maybe I will find the boxer underwear more comfy.
I am still scratching and sore.The rash has gotten to my butt.If I don't show any improvement by Monday I am going back to the doctor.I don't know what needs to be done but I had 3 doses of difflucan and I still have this dang thing.The swelling has gone down but the skin is still painful.
Hope that you are feeling better Dee. Have you tried taking acidophilus, you can buy it where you by vitamins. Anyone that is taking antibiotics should take acidophilus. It won't heal a yeast infection but it can help prevent one. Acidophilus is a good probiotic that is found in yogurt.
I agree with Melissa, my CNP always prescribes duflucan right with the antibiotic....take theantibiotic for three days and then start the diflucan....it's almost like clockwork that it works. I'd say there is something going on with your system, that hasn't been checked out or found by the docs. Keep going in for a check if things doin't get back to normal. Have you tried an OB/GYN? They couldn't help with the sinus infection, but I would think could give you an idea on your other problems. That's got to be painful and awful for you. Don't let them tell you there's nothing they can do...
It sounds to me like you need a 7-day course of Monistat or Gynelotrimin or similar treatment. The 1-day and 3-day treatments rarely work for me and the diflucan never worked for me. Everybody's different though so YMMV.

I think and OB/GYN is definitely a good idea at this point, and an rx strength cream seems called for here.

Unfortunately antibiotics can't tell the difference between the good bacteria in our bodies and the bad bacteria so they can kill off both. Because of this, antibiotics can frequently cause yeast infections, especially if combined w/ high b/g's from an infection. Some women as you can see here are more sensitive than others to this problem.

I hope you feel much better soon!
GIRLFRIEND !!!! DON'T MESS AROUND WITH THE STORE STUFF. ASK YOUR GYN-OB TO GIVE YOU DIFLUCAN. A 5 day regime and a some numbing cream ( can't remember the correct name) to stop the pain.

Just remember, antibiotics do something to the system in a female diabetic that causes yeast to grow. Alot of doctors are not aware of this. My GYN-OB told me yeast infections are common in diabetics. So if you need to take an antiobiotic let the doctor know this could cause a yeast infection and could they prescribe something else. If nothing else is available than take is sparingly....... my yeast infection was so bad I using ice to soothe the pain.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Meet The 2014 Big Blue Test Grant Recipients

  This year Diabetes Hands Foundation has pledged US$35,000 in Big Blue Test grants, continuing its support for programs aimed at providing lifesaving supplies, medical tests, treatment, and patient education to people living in need who have or at risk Read on! →

Kim Vlasnik: The Patient Voice

  Kim Vlasnik, you NAILED it! In this video, Kim Vlasnik takes our breath away as she describes what its like to be a person with diabetes. Fortunately, Stanford’s Medicine-X Conference gives ePatients, like Kim, a chance to speak since we carry the Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service